Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Had sex after period ended and took ipill norlevo. Had brown spotting. What could it be?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1704 Questions
Question
I've had sex with my girlfriend the first day after her period ended and she took emergency contraception (norlevo) 9 hours later, 7 days later she witnessed light brown spotting, no I heard these spottings can indicate pregnancy, knowing that her next period is in 2 weeks
Posted Wed, 31 Jul 2013 in Pregnancy
 
 
Answered by Dr. Nsah Bernard 1 hour later
Hello,

Thanks for posting on XXXXXXX

Normally with the emergency pill taken within 72hours she should be free of pregnancy. The chances of pregnancy are very slim (actually less than 2%). She could be experiencing just a side effect of norlevo. Norlevo can present after taking it with missed period, intermenstrual bleeding etc. Reason why it is not advised to continually take it, but rather subscribe for a traditional birth control method.
Just exercise some patience with your girlfriend, I am sure she will be fine and if in 2 weeks her menses does not come, let have get a pregnancy test after a couple of days just to be sure that she is not pregnant.

Hope that this helps to reassure you and wish you both the best.
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: Had sex after period ended and took ipill norlevo. Had brown spotting. What could it be? 11 hours later
What about working out? Could that cause the spottings?She jjust started working out lately
 
 
Answered by Dr. Nsah Bernard 5 hours later
Hello,

Yes, amongst the numerous causes of abnormal vaginal bleeding in women is recent exercises. Be rest assured that everything will work out for the best.

Hope this helps further.
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: Had sex after period ended and took ipill norlevo. Had brown spotting. What could it be? 23 hours later
that's very helpful, but today her breasts started to swell or as she said: got bigger...could that be another side effect? and if they were side effects why are they showing a week after taking the pill?
 
 
Answered by Dr. Nsah Bernard 4 minutes later
Hello,

Thanks for updating,

Breast engorgement is not a side effect of the medication but could rather be a symptom of pregnancy. I feel it is best that she conducts a urine pregnancy test. She should take early morning urine to conduct the test. From there, you can both be sure of her pregnancy status. If pregnancy is not responsible, then you will require consultation with a gynobs.

Hope this helps further.
Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor